Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Quadratic fields with $ 3$-rank equal to $ 4$

Authors: F. Diaz y Diaz, Daniel Shanks and H. C. Williams
Journal: Math. Comp. 33 (1979), 836-840
MSC: Primary 12A25; Secondary 12A50
MathSciNet review: 521299
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [2] there is reference to 119 known imaginary quadratic fields that have 3-rank $ r \geqslant 4$. We examine these fields and determine the exact values of r. Their associated real fields and the distribution of their 3-Sylow subgroups are also studied. Some of the class groups are recorded since they are of special interest. These include examples having an infinite class field tower and only one ramified prime, and others having an infinite tower because of two different components of their class groups.

References [Enhancements On Off] (What's this?)

  • [1] A. SCHOLZ, "Über die Beziehung der Klassenzahlen quadratischer Körper zueinander," Crelle's J., v. 166, 1932, pp. 201-203.
  • [2] F. DIAZ Y DIAZ, "On some families of imaginary quadratic fields," Math. Comp., v. 32, 1978, pp. 637-650. MR 0485775 (58:5582)
  • [3] F. DIAZ Y DIAZ, "Sur le 3-rang des corps quadratiques reels." (To appear.) MR 532177 (80i:12005)
  • [4] ROBERT BURNS, "The best laid schemes/O' mice an' men/Gang aft a-gley."
  • [5] DANIEL SHANKS, "A matrix underlying the composition of quadratic forms and its implications for cubic extensions," Notices Amer. Math. Soc., v. 25, 1978, p. A305.
  • [6] DANIEL SHANKS, "Class number, a theory of factorization, and genera," in Proc. Sympos. Pure Math., vol. 20, Amer. Math. Soc., Providence, R. I., 1971, pp. 415-440. MR 0316385 (47:4932)
  • [7] DANIEL SHANKS & RICHARD SERAFIN, "Quadratic fields with four invariants divisible by 3," Math. Comp., v. 27, 1973, pp. 183-187. MR 0330097 (48:8436a)
  • [8] CAROL NEILD & DANIEL SHANKS, "On the 3-rank of quadratic fields and the Euler product," Math. Comp., v. 28, 1974, pp. 279-291. MR 0352042 (50:4530)
  • [9] JAMES J. SOLDERITSCH, Imaginary Quadratic Number Fields with Special Class Groups, Thesis, Lehigh University, 1977.
  • [10] DANIEL SHANKS, "New types of quadratic fields having three invariants divisible by 3," J. Number Theory, v. 4, 1972, pp. 537-556. MR 0313220 (47:1775)
  • [11] MAURICE CRAIG, "A construction for irregular discriminants," Osaka J. Math., v. 14, 1977, pp. 365-402. MR 0450226 (56:8522)
  • [12] MAURICE CRAIG, Irregular Discriminants, Dissertation, University of Michigan, Ann Arbor, Mich., 1972.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 12A25, 12A50

Retrieve articles in all journals with MSC: 12A25, 12A50

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society